Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Taking Gabapin for disc compression. Is it anti-convulsion?

hi i am firoz i have problem in my L5 disc compressing nerves I feel Pain in my anus area and L5 area and pain Radiating right leg. when I get tired after some walking and sitting while I lie Down I feel sudden Jerk in My body and simultaneously I feel relaxation I feel Nerves Vibrating suddenly and frequently in different parts of my body along with that my head also feel light. few days back I went to INK Kolkata there Neurologist prescribed me GABAPIN ME 100 which I found on net that Gabapin is Anti convulsion Mythylecobal is vitamin I have started taking This tabs and taken total 5 tabs in five days and notice few changes like giddiness some time in the evening I want to Know Gabapin is anti convulsion and I never had that problem and the doctor prescribed for Four Months if I stop after four months will I Get convulsion that time as I do not have that disease because I found in net that once started should not stop this medicine should I continue this how safe is this for me please suggest.
Asked On : Thu, 2 Aug 2012
Answers:  1 Views:  190
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Internal Medicine Specialist 's  Response
Welcome to HCM!
Thanks for posting your query. I am happy to address your questions.
Gabapentin is used with other medications to prevent and control seizures. It is also used to relieve nerve pain which was initially introduced in 1994 as an antiepileptic drug (AED). For a long time, AEDs have been recognized as adjunctive drugs for treating certain symptoms of chronic pain syndromes. It is then not surprising that gabapentin was soon found to be more promising in treating neuropathic pain. Drowsiness, dizziness, loss of coordination, tiredness, blurred/double vision, unusual eye movements, or shaking (tremor) may occur as a side effect of this medication. If any of these effects persist or worsen kindly inform your doctor. Will recommend you get yourself examined before stopping this medication to taper it though no withdrawal seizure would be associated. Hope I have answered your query. If you have any further questions, I will be happy to help. Thanks
Answered: Tue, 18 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor